• Has anyone had experience with radiation enteritis?

    Asked by joyce on Thursday, December 20, 2012

    Has anyone had experience with radiation enteritis?

    my husband has it, and i'm interested in hearing others' experiences and treatment with it.

    1 Answer from the Community

    • JMS's Avatar

      I had issues with this last summer when I had a 43 day round of 5-days a week radiation and 7- days a week chemo treatments. About 1/2 way through the treatment cycle, I began to experience severe pain in my digestive track. My doctors indicated that it was caused in part (but they felt this was more of a minor part) by the Whipple surgery I had had 4 months previously. However, they felt the main cause was internal radiation burns that started right from the top of my digestive track and continued on through. They prescribed something called "Magic Mouthwash" that helped me at least eat and drink, Carafate (also a liquid with relief similar to the magic mouthwash, and a prescription version of Prilosec called Omeprazole DR. Taken together, these remedies did tend to help somewhat, but I remained with the pain throughout the rest of the treatment period. Once I was put back onto Chemotherapy, that further aggravated the radiation burns and the cycle began again (albeit with somewhat less pain). Hope this helps.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more pancreatic cancer questions.  Also, don't forget to check out our Pancreatic Cancer page.